MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 40/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 40/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products according: item: wagner sl revision hip stem, catalog #: 01.00102.215, lot #: 2949504; item: cable cerclage cable, catalog #: 00223200418, lot #: 63694569; item: cable cerclage cable, catalog #: 00223200418, lot #: 64230671; item: bone scr 6.5x30 self-tap, catalog #: 00625006530, lot #: 64143367; item: bone scr 6.5x20 self-tap, catalog #: 00625006520, lot #: 64179978; item: bone scr 6.5x35 self-tap, catalog #: 00625006535, lot #: 64190169; item: bone scr 6.5x35 self-tap, catalog #: 00625006535, lot #: 64190171; item: bone scr 6.5x20 self-tap, catalog #: 00625006520, lot #: 64857661; item: bone scr 6.5x30 self-tap, catalog #: 00625006530, lot #: 64199626; item: extended 4 hole gtr w/4 cables, catalog #: 00223200206, lot #: 56693784; item: full blade, catalog #: 00705306220 , lot #: unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The manufacturer did not receive x-rays, or other source documents for review.The device history records were reviewed and found to be conforming.An e-mail requesting the following additional information was sent on february 07, 2019 to the appropriate representatives: revision report; all available x-rays during time in- vivo with printed date; all available intraoperative pictures.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350 -2019 - 00077.The following reports are associated with this event (same patient): (b)(4) - revision surgery.(b)(4) - trochanter fracture and further fragmentation during surgery.(b)(4) - revision due to unknown traumatic event during rehab.(b)(4) - liner did not seat properly upon impaction.
 
Event or Problem Description
It was reported that a patient underwent a revision surgery due to unknown reason.Note: at the moment it is unknown whether or what type of device have been explanted during this revision surgery.Information has been requested.
 
Event or Problem Description
Please refer to report 0009613350-2019-00078.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: analysis could not be performed as no specific event information is available.Event description: it was reported that patient had underwent initial hip surgery in 2002.The patient was revised on (b)(6) 2019 due to pain, recurring dislocations, and elevated cobalt and chromium levels.Subsequently, the patient was revised again on (b)(6) 2019 due to an unknown traumatic event that occurred during rehab.Review of received data: op notes dated (b)(6) 2019 confirm that the patient underwent a revision surgery.Notes demonstrated that surgeon observed metallosis, staining and damage of tissue, synovial fluid dark colored, and corrosion of the femoral neck junction.Surgeon also reported extensive osteolysis of femur and bone loss of the acetabulum.During the attempt to remove a well fixed stem, it was noted the greater trochanter fractured along with fragmentation while performing the trochanter osteotomy.New implants were inserted, reduced and hip was found stable.The op notes for (b)(6) 2019 revision was not provided.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.Surgical technique of the wagner stem is not reviewed as no specific event information is available.Conclusion: patient underwent revision surgery 2 weeks post-op due to an unknown event where the liner of the thr is revised.Stem and head (winterthur design products) were kept in.Review of the device history record identified no deviations or anomalies would contribute to reported event.The investigation results did not identify a non-conformance or a complaint out of box (coob).Due to significant lack of information, it is impossible to perform a meaningful analysis of the event.Most likely cause of the reported event could possibly be the traumatic event that the patient experienced.Based on the given information the complaint could not be confirmed and no root cause could be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event (same patient): - (b)(4) - revision surgery.- (b)(4) - trochanter fracture and further fragmentation during surgery.- (b)(4) - revision due to unknown traumatic event during rehab.- (b)(4) - liner did not seat properly upon impaction.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 40/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8349659
Report Number0009613350-2019-00078
Device Sequence Number13504399
Product Code LZO
UDI-Device Identifier00889024430419
UDI-Public00889024430419
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-040-03
Device Lot Number2955280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient Weight107